Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 18, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 14, 2011, 3:49 PM CDT for 19 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Apr 15, 2011, 11:00 AM CDT. It was in force for 10 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 14, 2011, 3:49 PM CDT (20:49 UTC)
- In effect from
- Apr 15, 2011, 11:00 AM CDT
- Expired
- Apr 15, 2011, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Amarillo, TX
All 21 counties
Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 11:25 AM CDT | NON-TSTM WND GST 69 | 1 Ene Mclean, TX | |
| Apr 15, 11:30 AM CDT | NON-TSTM WND GST 69 | 2 W Guymon, OK | |
| Apr 15, 1:01 PM CDT | NON-TSTM WND GST 58 | 6 Ene Amarillo, TX | |
| Apr 15, 1:07 PM CDT | NON-TSTM WND GST 61 | 5 Nnw Pampa, TX | |
| Apr 15, 1:11 PM CDT | NON-TSTM WND GST 61 | 26 Nw Miami, TX | |
| Apr 15, 1:35 PM CDT | NON-TSTM WND GST 63 | 2 Ese Pampa, TX | |
| Apr 15, 3:15 PM CDT | NON-TSTM WND GST 64 | 3 Ene Perryton, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4061 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
529 WWUS84 KAMA 142049 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 349 PM CDT THU APR 14 2011 TXZ005-142200- /O.CAN.KAMA.FW.A.0018.110415T1500Z-110416T0000Z/ LIPSCOMB- 349 PM CDT THU APR 14 2011 ...FIRE WEATHER WATCH FOR FRIDAY IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR LIPSCOMB COUNTY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FIRE WEATHER WATCH THAT WAS IN EFFECT FOR FRIDAY FOR LIPSCOMB COUNTY. RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE 15 PERCENT ON FRIDAY. THEREFORE...THE FIRE WEATHER WATCH HAS BEEN CANCELLED. HOWEVER...VERY STRONG WINDS ARE STILL EXPECTED ON FRIDAY. $$ TXZ001-006>020-150900- /O.UPG.KAMA.FW.A.0018.110415T1500Z-110416T0000Z/ /O.NEW.KAMA.FW.W.0018.110415T1600Z-110416T0200Z/ /O.CON.KAMA.FW.W.0017.000000T0000Z-110415T0200Z/ DALLAM-HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER- CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- COLLINGSWORTH- 349 PM CDT THU APR 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS PANHANDLE EXCLUDING FAR NORTH CENTRAL AND NORTHEAST AREAS... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND WESTERN OKLAHOMA PANHANDLE AND ALL BUT THE EXTREME NORTHEAST TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND WESTERN OKLAHOMA PANHANDLE AND ALL BUT THE EXTREME NORTHEAST TEXAS PANHANDLE. THE FIRE WEATHER WATCH FOR FRIDAY IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS PANHANDLE EXCLUDING FAR NORTH CENTRAL AND NORTHEAST AREAS. * AFFECTED AREA: IN TEXAS...DALLAM...HARTLEY...MOORE... HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM...POTTER...CARSON... GRAY...WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY... COLLINGSWORTH. * WIND: WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED THROUGH THE LATE AFTERNOON. THE WINDS WILL TURN NORTHWEST TO NORTHERLY EARLY THIS EVENING BEHIND A COLD FRONT. ON FRIDAY...NORTH TO NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 TO 70 MPH WILL BE POSSIBLE FROM EARLY MORNING THROUGH EARLY EVENING. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 15 PERCENT ARE EXPECTED BOTH TODAY AND FRIDAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP BY LATE FRIDAY MORNING...AND CONTINUE INTO EARLY FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ OKZ001-002-TXZ002>004-150900- /O.UPG.KAMA.FW.A.0018.110415T1500Z-110416T0000Z/ /O.NEW.KAMA.FW.W.0018.110415T1600Z-110416T0200Z/ CIMARRON-TEXAS-SHERMAN-HANSFORD-OCHILTREE- 349 PM CDT THU APR 14 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND WESTERN OKLAHOMA PANHANDLE AND ALL BUT THE EXTREME NORTHEAST TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND WESTERN OKLAHOMA PANHANDLE AND ALL BUT THE EXTREME NORTHEAST TEXAS PANHANDLE. THE FIRE WEATHER WATCH FOR FRIDAY IS NO LONGER IN EFFECT. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... SHERMAN...HANSFORD...OCHILTREE. * WIND: NORTH TO NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 TO 70 MPH WILL BE POSSIBLE FROM EARLY FRIDAY MORNING THROUGH EARLY FRIDAY EVENING. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 15 PERCENT ARE EXPECTED FRIDAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY LATE FRIDAY MORNING...AND CONTINUE INTO EARLY FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ KB FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
3 follow-up statements
906 WWUS84 KAMA 150004 AAA RFWAMA URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 704 PM CDT THU APR 14 2011 TXZ001-006>020-151215- /O.CAN.KAMA.FW.W.0017.000000T0000Z-110415T0200Z/ /O.CON.KAMA.FW.W.0018.110415T1600Z-110416T0200Z/ DALLAM-HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER- CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- COLLINGSWORTH- 704 PM CDT THU APR 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND WESTERN OKLAHOMA PANHANDLE AND ALL BUT THE EXTREME NORTHEAST TEXAS PANHANDLE... ...RED FLAG WARNING IS CANCELLED FOR ALL OF THE TEXAS PANHANDLE EXCEPT THE NORTH CENTRAL AND NORTHEAST SECTIONS... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED FLAG WARNING FOR ALL OF THE TEXAS PANHANDLE EXCEPT THE NORTH CENTRAL AND NORTHEAST SECTIONS. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND ALL BUT THE EXTREME NORTHEAST TEXAS PANHANDLE. * AFFECTED AREA: IN TEXAS...DALLAM...HARTLEY...MOORE... HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM...POTTER...CARSON... GRAY...WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY... COLLINGSWORTH. * WIND: ON FRIDAY...NORTH TO NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 TO 70 MPH WILL BE POSSIBLE FROM EARLY MORNING THROUGH EARLY EVENING. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 5 AND 15 PERCENT ARE EXPECTED FRIDAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY LATE FRIDAY MORNING...AND CONTINUE INTO EARLY FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ OKZ001-002-TXZ002>004-151215- /O.CON.KAMA.FW.W.0018.110415T1600Z-110416T0200Z/ CIMARRON-TEXAS-SHERMAN-HANSFORD-OCHILTREE- 704 PM CDT THU APR 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND WESTERN OKLAHOMA PANHANDLE AND ALL BUT THE EXTREME NORTHEAST TEXAS PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND ALL BUT THE EXTREME NORTHEAST TEXAS PANHANDLE. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... SHERMAN...HANSFORD...OCHILTREE. * WIND: NORTH TO NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 TO 70 MPH WILL BE POSSIBLE FROM EARLY FRIDAY MORNING THROUGH EARLY FRIDAY EVENING. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 5 AND 15 PERCENT ARE EXPECTED FRIDAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY LATE FRIDAY MORNING...AND CONTINUE INTO EARLY FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
850 WWUS84 KAMA 151057 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 557 AM CDT FRI APR 15 2011 OKZ001-002-TXZ001>004-006>020-152100- /O.CON.KAMA.FW.W.0018.110415T1600Z-110416T0200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-MOORE- HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER- DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 557 AM CDT FRI APR 15 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND ALL BUT THE EXTREME NORTHEAST TEXAS PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND ALL BUT THE EXTREME NORTHEAST TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... DALLAM...SHERMAN...HANSFORD...OCHILTREE...HARTLEY...MOORE... HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM...POTTER...CARSON... GRAY...WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY... COLLINGSWORTH. * WIND: NORTHWEST TO NORTH WINDS OF 30 TO 45 MPH WITH GUSTS AS HIGH AS 60 TO 70 MPH WILL BE POSSIBLE TODAY. THESE WINDS ARE THEN FORECAST TO DIMINISH ACROSS THE AREA BY SUNSET THIS EVENING. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO AROUND 10 TO 15 PERCENT DURING THE AFTERNOON HOURS. * TIMING: CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY LATE THIS MORNING AND CONTINUE UNTIL AROUND SUNSET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND DRIVEN WILDFIRES. && $$ ANDRADE FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
327 WWUS84 KAMA 152034 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 334 PM CDT FRI APR 15 2011 OKZ001-002-TXZ001>004-006>020-160200- /O.CON.KAMA.FW.W.0018.000000T0000Z-110416T0200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-MOORE- HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER- DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 334 PM CDT FRI APR 15 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND ALL BUT THE EXTREME NORTHEAST TEXAS PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND ALL BUT THE EXTREME NORTHEAST TEXAS PANHANDLE. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... DALLAM...SHERMAN...HANSFORD...OCHILTREE...HARTLEY...MOORE... HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM...POTTER...CARSON... GRAY...WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY... COLLINGSWORTH. * WIND: NORTHWEST TO NORTH WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH WILL CONTINUE THIS EVENING. THESE WINDS ARE THEN FORECAST TO DIMINISH ACROSS THE AREA BY SUNSET. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL BE IN THE 10 TO 15 PERCENT RANGE THROUGH THE EARLY EVENING. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE UNTIL AROUND SUNSET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND DRIVEN WILDFIRES. && $$ GOEHRING FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 14, 1:05 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 14, 1:05 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
105 PM CDT THU APR 14 2011
.AVIATION...
WIND WILL CONTINUE TO BE THE MAIN AVIATION HAZARD OVER THE NEXT 24
HOURS. INTENSE LOW PRESSURE SYSTEM WILL BRING ABOUT STRONG WNW WINDS
AT THE TERMINALS THROUGH THIS AFTERNOON BEFORE A COLD FRONT MOVES
THROUGH THE AREA. AWW FOR KAMA WILL CONTINUE AS 40 KNOT GUSTS HAVE
ALL READY OCCURRED AND SHOULD PERSIST INTO THE EARLY AFTERNOON. WILL
NOT MENTION ANY TSRA REMARKS AT GUY DUE TO LOW CONFIDENCE OF
OCCURRENCE. ALSO WILL REFRAIN FROM ADDING BLDU AND VSBY RESTRICTIONS
AT AMA. NW WINDS MAY SUBSIDE INITIALLY WITH THE COLD FRONT EARLY THIS
EVENING...BUT SHOULD INCREASE AGAIN BETWEEN 06Z AND 08Z. NORTHWEST
WINDS INCREASE SUBSTANTIALLY BY FRIDAY MORNING...ESPECIALLY AT
AMA/GUY AS PRESSURE GRADIENT STRENGTHENS AND CORE OF MID LEVEL SPEED
MAX PASSES BY. SUSTAINED WIND SPEEDS BETWEEN 30 AND 35 KNOTS WILL BE
POSSIBLE...WITH GUSTS BETWEEN 40 AND 45 KNOTS. WILL COMMENT THAT
THERE MAY BE ROOM TO GO EVEN HIGHER ON THE SPEEDS. ANOTHER AWW FOR
AMA WILL MOST LIKELY BE NEEDED AFTER THE CURRENT ONE IS EXPIRED OR
CANCELLED EARLY. CLOUD COVER SHOULD BE LIMITED TO SOME MID AND HIGH
LEVEL CLOUDS THROUGH 06Z WITH CLEAR SKIES THEREAFTER. VFR FORECAST
CONTINUES THE NEXT 24 HOURS.
TAB
&&
.PREV DISCUSSION... /ISSUED 1046 AM CDT THU APR 14 2011/
..VERY WINDY AND EXTREMELY CRITICAL FIRE WEATHER CONDITIONS
EXPECTED BETWEEN 11 AM AND 9 PM TODAY MAINLY SOUTH OF A CHANNING TO
CLARENDON LINE...
UPDATE...
MADE SMALL ADJUSTMENTS MAINLY TO LOWER SKY COVER THROUGH 4 PM AND TO
PINPOINT LOW CHANCES FOR AFTERNOON SHOWERS AND THUNDERSTORMS NORTH
OF I-40 THIS AFTERNOON.
DISCUSSION...
ONGOING HEADLINES APPEAR TO BE IN GOOD SHAPE AND WILL NOT ALTER AT
THIS TIME.
AM A BIT SKEPTICAL HIGH WINDS OF 40 MPH SUSTAINED/58 MPH GUSTS MAY
NOT RESULT IN HIGH WIND WARNING AREA AS MID LEVEL JET CORE MAY BE
JUST SOUTH OF THE WARNED AREA...CLOSER TO A CLOVIS TO PLAINVIEW
LINE...BUT WILL NOT CHANGE AS HEREFORD REPORTED 36 MPH SUSTAINED WITH
GUSTS UP TO 43 MPH AS OF 1015 AM. STRONGER WINDS WILL MIX DOWN TO THE
SURFACE ONCE TEMPERATURES REACH THE UPPER 50S TO MID 60S...WHICH
SHOULD OCCUR WITHIN THE NEXT HOUR OR TWO.
EXTREMELY CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED SOUTH OF A
CHANNING TO CLARENDON LINE...INCLUDING AMARILLO...11 PM TO 9 PM WHERE
STRONGEST WINDS AND LOWEST HUMIDITY VALUES CAN BE EXPECTED.
SOME MODEL GUIDANCE SUGGEST THAT THE PASSAGE OF A COLD FRONT THIS
AFTERNOON MAY BRING HIGHER HUMIDITY LEVELS AND CAUSE CRITICAL TO
EXTREMELY CRITICAL FIRE WEATHER CONDITIONS TO END WELL BEFORE 9
PM...MOST LIKELY IN THE 3 TO 7 PM...SO WILL CONTINUE TO MONITOR FOR
POSSIBLE EARLY CANCELLATION OF ONGOING RED FLAG WARNING. LIGHTER
WINDS MAY OCCUR BEHIND THIS FRONT AS WELL...WHICH COULD ALLOW FOR
EARLY CANCELLATION OF THE ONGOING HIGH WIND WARNING/WIND ADVISORY.
REGARDING PRECIPITATION CHANCES...LATEST MODELS SUGGESTED DEEPER
MOISTURE...SOME INSTABILITY...LIFT...AND LIGHT QPF MAINLY NORTH OF A
DALHART TO CANADIAN LINE. KEPT 20 TO 30 PERCENT IN THESE AREAS THIS
AFTERNOON AND EVENING. BASED ON LATEST RUC FORECAST LIFTED INDICES
AS LOW AS -5... A FEW STORMS MAY BE STRONG TO MARGINALLY SEVERE WITH
BRIEF GUSTY WINDS UP TO 60 MPH ALONG WITH PERHAPS HAIL UP TO THE SIZE
OF QUARTERS...MAINLY IN THE 1 TO 7 PM TIME FRAME. WILL CLOSE MONITOR.
PRODUCTS HAVE BEEN UPDATED AND WILL BE UPDATED THROUGHOUT THE DAY.
MBS
PREV DISCUSSION... /ISSUED 646 AM CDT THU APR 14 2011/
AVIATION...
WIND WILL BE THE MAIN WX ELEMENT FOR TODAY. VERY TIGHT PRESSURE
GRADIENT ASSOCIATED WITH SURFACE LOW PRESSURE AND CORRESPONDING
APPROACHING VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM WILL RESULT IN
STRONG WINDS FROM LATE THIS MORNING UNTIL AROUND SUNSET THIS EVENING
AT ALL TAF SITES. EXPECT HIGHEST WINDS TO BE AT KAMA...WHERE AN AWW
WILL BE IN EFFECT TODAY.
ANDRADE
PREV DISCUSSION... /ISSUED 350 AM CDT THU APR 14 2011/
DISCUSSION...
VERY ACTIVE...BUT DRY...WEATHER PATTERN CONTINUES. AT 3 AM CDT...THE
CENTER OF THE SURFACE LOW WAS IN THE SOUTHWESTERN TEXAS PANHANDLE.
THIS LOW SHOULD CONTINUE TO TRACK ACROSS THE SOUTHERN TEXAS PANHANDLE
THROUGH 12Z...BEFORE LIFTING NORTHEAST AS THE UPPER LEVEL LOW TREKS
ACROSS THE HIGH PLAINS. BY THIS AFTERNOON...A SECONDARY COLD FRONT
SHOULD MOVE THROUGH THE PANHANDLES...LIMITING DIURNAL HEATING...AND
BRINGING THE ONE SAVING GRACE FOR FIRE WEATHER CONDITIONS TODAY.
STILL THINK THE CORRIDOR OF STRONGEST WINDS WILL BE SOUTH OF THE
PANHANDLES...BUT HAVE CHANGED MOST OF THE HIGH WIND WATCH IN THE
SOUTHERN TEXAS PANHANDLE TO A HIGH WIND WARNING...AND ISSUED A WIND
ADVISORY IN THE COUNTIES SURROUNDING THE HIGH WIND WARNING. THERE
WILL BE A BRIEF WINDOW OF THE STRONGER MID LEVEL WINDS MIXING DOWN TO
THE SURFACE IN THE PANHANDLES. THE ONE CAVEAT IS THAT IF THE MID
LEVEL LOW DIGS FURTHER SOUTH THAN EXPECTED...THE STRONGEST WIND
CORRIDOR MAY SHIFT EVEN FURTHER SOUTH LEAVING THE PANHANDLES WITH
BREEZY TO WIND ADVISORY CONDITIONS.
BREEZY WINDS WILL CONTINUE THROUGH THE NIGHT TONIGHT...AND WHILE IT
IS UNWELCOME NEWS FOR FIRE WEATHER CONCERNS...IT IS GOOD NEWS FOR
AGRICULTURE CONCERNS AS THE ENHANCED MIXING SHOULD HELP TO KEEP
TEMPERATURES ABOVE FREEZING ACROSS THE PANHANDLES.
FOR TOMORROW...LEFT THE HIGH WIND WATCH AS IS FOR NOW. HOWEVER...THERE
IS A CONCERN THAT THE MID AND UPPER LEVEL TROUGH WILL LIFT NORTHEAST
FASTER THAN THE MODELS SHOW...AS THIS IS A VERY PROGRESSIVE SYSTEM.
IN THAT CASE...THE STRONGEST WINDS WILL SHIFT EAST OF THE REGION
LEAVING MOST OF THE REGION WITH BREEZY CONDITIONS.
ONCE THE SYSTEM LIFTS AWAY FROM THE REGION...WINDS SHOULD DIMINISH
RAPIDLY BY LATE TOMORROW AFTERNOON...SETTING THE STAGE FOR AN
UNSEASONABLY COLD NIGHT TOMORROW NIGHT WITH MOST OF THE REGION IN
DANGER OF SEEING A LATE SEASON FREEZE.
LITTLE AGREEMENT BETWEEN THE GFS AND ECMWF IN THE TIMING AND TRACK OF
THE PARADE OF LOW PRESSURE SYSTEMS EXPECTED NEXT WEEK. THE MOST
SIGNIFICANT OF WHICH COULD AFFECT THE REGION TUESDAY. THE ECMWF SHOWS
A COLD FRONT SAGGING INTO THE REGION...WITH ENOUGH ISENTROPIC LIFT TO
SUPPORT A SLIGHT CHANCE OF PRECIP FOR MOST OF THE PANHANDLES...WHILE
THE GFS STALLS THE FRONT IN KANSAS. ADDED IN SLIGHT CHANCE POPS AS
THE LAST FEW COLD FRONTS HAVE PUSHED FURTHER SOUTH THAN WHAT THE GFS
HAD SHOWN.
FIRE WEATHER...
ACTIVE FIRE WEATHER PATTERN CONTINUES. A SURFACE LOW AND UPPER LEVEL
TROUGH WILL CROSS VERY CLOSE TO THE PANHANDLES TODAY LEADING TO WINDY
CONDITIONS FOR MUCH OF THE REGION. A COLD FRONT WILL PUSH THROUGH ALL
OF THE AREA RELATIVELY EARLY LIMITING THE WARMING POTENTIAL.
HOWEVER...WITH VERY LIMITED LOW LEVEL MOISTURE...CRITICAL FIRE
WEATHER CONDITIONS ARE EXPECTED ACROSS THE CENTRAL AND SOUTHERN TEXAS
PANHANDLE. FOR THE NORTHERN TEXAS PANHANDLE...AND THE OKLAHOMA
PANHANDLE...THOUGH BREEZY TO WINDY CONDITIONS WILL BE
POSSIBLE...RELATIVE HUMIDITY VALUES SHOULD REMAIN NEAR OR ABOVE 20
PERCENT. WINDY AND DRY CONDITIONS WILL AGAIN BE POSSIBLE FOR MUCH OF
THE AREA TOMORROW. THERE IS CONSIDERABLE UNCERTAINTY IN THE FORECAST
BEYOND TOMORROW NIGHT...ESPECIALLY WITH THE TIMING OF SURFACE LOWS.
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SATURDAY
AND MONDAY...BUT CONFIDENCE IS VERY LOW.
JOHNSON
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
THE FOLLOWING ZONES: CARSON...COLLINGSWORTH...DONLEY...
GRAY...HANSFORD...HEMPHILL...HUTCHINSON...LIPSCOMB...
OCHILTREE...ROBERTS...WHEELER.
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HARTLEY...HEMPHILL...HUTCHINSON...
MOORE...OLDHAM...POTTER...RANDALL...ROBERTS...WHEELER.
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: COLLINGSWORTH...DALLAM...GRAY...HARTLEY...
HUTCHINSON...MOORE...SHERMAN...WHEELER.
HIGH WIND WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DEAF SMITH...DONLEY...OLDHAM...
POTTER...RANDALL.
OK...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.
HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
THE FOLLOWING ZONES: BEAVER...TEXAS.
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: CIMARRON.
&&
10/17Hazardous weather outlook, Apr 14, 6:22 AM CDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 622 AM CDT THU APR 14 2011 OKZ001>003-TXZ001>020-142100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 622 AM CDT THU APR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. STRONG WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS THE OKLAHOMA AND TEXAS PANHANDLES BY LATE THIS MORNING...AND CONTINUE THROUGH THE AFTERNOON HOURS BEFORE DIMINISHING EARLY THIS EVENING. THE STRONGEST WINDS ARE EXPECTED ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE ...WHERE SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE LIKELY. AS A RESULT...A HIGH WIND WARNING IS IN EFFECT FOR THIS AREA FROM 11 AM THIS MORNING UNTIL 9 PM THIS EVENING. ACROSS THE WESTERN OKLAHOMA PANHANDLE AS WELL AS THE NORTHWEST AND SOUTHEAST SECTIONS OF THE TEXAS PANHANDLE...SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE ANTICIPATED. THEREFORE...A WIND ADVISORY IS IN EFFECT FOR THIS AREA FROM 11 AM THIS MORNING UNTIL 9 PM THIS EVENING. ELSEWHERE ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE NORTHEAST TEXAS PANHANDLE...SUSTAINED WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED...AND CAUTION IS ADVISED ON AREA LAKES TODAY AND TONIGHT. CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY BY LATE THIS MORNING THROUGH EARLY THIS EVENING ACROSS ALL OF THE TEXAS PANHANDLE EXCEPT THE FAR NORTH CENTRAL AND NORTHEAST SECTIONS. AS A RESULT...A RED FLAG WARNING IS IN EFFECT FROM 11 AM THIS MORNING UNTIL 9 PM THIS EVENING DUE TO THE STRONG WINDS...VERY DRY GRASSES... AND MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT. IN ADDITION...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON ACROSS THE OKLAHOMA PANHANDLE AND THE EXTREME NORTHERN TEXAS PANHANDLE. ANY STORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LEVELS AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG NORTHWEST TO NORTH WINDS WILL REDEVELOP ON FRIDAY. A HIGH WIND WATCH IS IN EFFECT FOR THE EASTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES ON FRIDAY FROM 7 AM UNTIL 7 PM WHERE SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL BE POSSIBLE. ACROSS THE WESTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES...SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED...AND A WIND ADVISORY MAY BE REQUIRED FOR THIS AREA ON FRIDAY. CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES ON FRIDAY DUE TO THE STRONG WINDS... VERY DRY GRASSES...AND MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT. THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT FROM LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON. IN ADDITION...TEMPERATURES ARE FORECAST TO FALL TO NEAR OR BELOW FREEZING EARLY SATURDAY MORNING ACROSS THE OKLAHOMA PANHANDLE AS WELL AS NORTHERN AND WESTERN SECTIONS OF THE TEXAS PANHANDLE. FREEZE WATCHES OR WARNINGS MAY BE REQUIRED DURING THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF THE TEXAS PANHANDLE TODAY...AND CRITICAL FIRE WEATHER CONDITIONS ACROSS THE PANHANDLES ON FRIDAY. ANDRADE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:16 AM CDT | High Wind Warning | AMA | Armstrong, Carson, Deaf Smith, Donley, Oldham, Potter and 1 more | 11 hr |
| Apr 14, 4:16 AM CDT | Wind Advisory | AMA | Collingsworth, Dallam, Gray, Hartley, Hutchinson, Moore and 2 more | 11 hr |
| Apr 14, 4:33 AM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 11 hr |
| Apr 14, 3:39 PM CDT | High Wind Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 27 hr |
Nearby
Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.